# SDR CA090928002

- Difficulty date: September 21, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cvac 440
- Aircraft time: 60,163 hours
- Engine: Allsn 501D13D
- Propeller: Allsn A6441FN606
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 6874191
- Condition: Damaged
- Location: Reduction G/B
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: B

## Discrepancy

(CAN) ON SEPT 21, 2009 DURING CRUISE ALTITUDE OF 22,000 FT AT APPROX 13:45 ZULU. PILOT IN COMMAND (PIC) NOTICED RAPID DECREASE IN OIL PRESSURE FOLLOWED  BY A DECREASE IN RPM AND HIGH PRESSURE ON NR 2 (RT) ENG.  WITH THIS INDICATION THEY PROCEEDED TO PRECAUTIONARY ENG SHUTDOWN CHECKLIST. THIS LED TO A RAPID DECREASE IN CABIN PRESSURE THAT REQUIRED AN EMERGENCY DESCENT.  PIC DECLEARED AN EMERGENCY WHILE ON DESCENT TO 10,000 FT, ONCE STABILIZED THEY ASKED ATC FOR NEAREST AIRPORT WITH MINIMUM RUNWAY LENGHT OF 4500FT. ATC SUGGESTED HEARST MUNICIPAL AIRPORT AND CREW CONFIRMED WITH THE GPS DATA.  ACFT LANDED SAFELY WITH NO OTHER INCIDENT REPORTED.  NO MX DISPATCHED, AN ACA MECHANIC TO INSPECT ACFT, MX FINDING WAS AN ENG INTERNAL GEAR BOX FAILURE WITH VERY LITTLE FOD FOUND ON INSP MAGNETIC PLUG. IT WAS DECIDED TO PROCEED WITH A COMPLETE ENG (QEC) REPLACEMENT.  U.S. ENGINE (QEC) WAS RETURNED TO AVITION MX BASE FOR INVESTIGATION AND REPAIR ARRANGEMENTS WITH AN APPROVED SHOP. A COMPLETE SHOP REPORT WILL BE FILED.
